Alert archive / Idaho / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 33, NWS Pocatello, ID

June 22, 2005Blaine County, Lincoln County, Minidoka County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 22, 2005, 5:25 PM MDT for Blaine County, Lincoln County, Minidoka County, Idaho. It was in force for 30 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2005, 5:25 PM MDT (23:25 UTC)
Expired
Jun 22, 2005, 5:55 PM MDT
In force
30 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

Counties Blaine County, ID, Lincoln County, ID, Minidoka County, ID

The radar

The Pocatello radar (KSFX), 89 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 5:34 PM MDTTSTM WND GST 603 W Minidoka, IDESTIMATED 60 MPH WINDS WITH LOW VISIBILITY DUE TO BLOWING DUST.
Jun 22, 5:34 PM MDTTSTM WND GST 603 W Minidoka, IDTHUNDERSTORM WIND GUST OF 60MPH.
Jun 22, 6:00 PM MDTTSTM WND DMGMinidoka, ID10IN DIAMETER TREE SNAPPED. 6IN LIMBS BROKEN. DAMAGE DUE TO THUNDERSTORM WIND GUSTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 11.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2005-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2005-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2788 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 222326
SVRPIH
IDC013-063-067-230000-
/O.NEW.KPIH.SV.W.0033.050622T2325Z-050623T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
525 PM MDT WED JUN 22 2005

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
  EASTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO
  MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO

* UNTIL 600 PM MDT

* AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF KIMAMA...
  OR ABOUT 6 MILES NORTH OF RUPERT...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHWEST OF MINIDOKA BY 540 PM MDT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. 
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO 
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN RUPERT WITH THIS STORM. 
THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM 
WINDOWS

LAT...LON 4273 11400 4258 11357 4298 11325 4317 11375

$$

HUSTON

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
2 follow-up statements
000 
WWUS55 KPIH 222340 RRA
SVSPIH
IDC013-063-067-230000-
/O.CON.KPIH.SV.W.0033.000000T0000Z-050623T0000Z/

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
540 PM MDT WED JUN 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM MDT FOR
SOUTHEASTERN BLAINE...MINIDOKA AND EASTERN LINCOLN COUNTIES...

AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MINIDOKA...OR ABOUT 14
MILES NORTHEAST OF RUPERT...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN MINIDOKA COUNTY AT 550 PM MDT
  RURAL SOUTHEASTERN BLAINE COUNTY AT 600 PM MDT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. 
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO 
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN MINIDOKA WITH THIS 
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS

LAT...LON 4273 11400 4258 11357 4298 11325 4317 11375

$$

HUSTON

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
000 
WWUS55 KPIH 222355
SVSPIH
IDC013-063-067-230005-
/O.CAN.KPIH.SV.W.0033.000000T0000Z-050623T0000Z/

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
555 PM MDT WED JUN 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLAINE...MINIDOKA
AND EASTERN LINCOLN COUNTIES IS CANCELLED...

AT 555 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE
WARNED AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 4273 11400 4258 11357 4298 11325 4317 11375

$$

HUSTON

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:30 PM MDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 22, 2:30 PM MDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
230 PM MDT WED JUN 22 2005

.DISCUSSION...
DEEP SOUTHERLY FLOW CONTINUES AS UPPER TROF LINGERS ALONG PACIFIC
COAST.  CONVECTION BECOMING WIDESPREAD IN NORTHERN NEVADA AND NORTH
UTAH THIS AFTERNOON.  ACTIVITY SPARSE ACROSS SE IDAHO THUS FAR BUT
SHORT WAVE ACTIVITY WILL BE SLIDING NORTHWARD AND COMBINED WITH
INSTABILITY KEPT SCATTERED TO ISOLATED TSTMS IN ZONES WITH SCATTERED
IN EASTERN ZONES AND ISOLATED IN WEST.  THINK STRONG WINDS AGAIN
MAIN THREAT IN THIS PATTERN WITH INVERTED V SOUNDINGS.  KEPT GUSTY
WIND WORDING WITH TSTMS AS WELL.  TAPERED DOWN AFTER 06Z TONIGHT AS
INSTABILITY WEAKENS.  NORTHERN PART OF TROF PASSES TO NORTH TONIGHT
AND FLOW BECOMES MORE WESTERLY THURSDAY AND NAM TENDS TO DRY OUT
QUITE A BIT.  STILL UNSTABLE MAINLY IN FAR SOUTHEAST PART OF ZONES
SO KEPT ISOLATED CONVECTION CURRENTLY IN GRIDS FOR EASTERN AND
SOUTHEAST HIGHLANDS.  DRY ELSEWHERE.  MODELS DIVERGE A BIT FRIDAY
WITH GFS DRY AND NAM QUITE WET FRIDAY EVENING AS DRIVES THROUGH
STRONGER SHORTWAVE IN SW FLOW WITH MUCH MORE INSTABILITY.  WENT IN
BETWEEN AND RE-INTRODUCED SOME ISOLATED THUNDERSTORMS FRIDAY
AFTERNOON AND EVENING.  TROF TO WEST SATURDAY WITH STRONG SW FLOW
CONTINUING WITH INSTABILITY REMAINING AND PUT IN ISOLATED CONVECTION
ONCE AGAIN.  TROFFY PATTERN INTO EARLY NEXT WEEK WITH GFS INDICATING
THE H5 TROF PASSES ON MONDAY NIGHT.  TOO EARLY TO CHANGE WHAT WE
HAVE IN SUNDAY THROUGH WED TIME FRAME WITH GENERAL MOUNTAIN
CONVECTION DAILY WITH SEASONABLE TEMPS OR SLIGHTLY ABOVE WITH SW
FLOW EARLY IN PERIOD AND BACK TO SEASONABLE AFTER TROF PASSAGE NEXT
WEEK.
GK
&&

.AVIATION...SCATTERED THUNDERSTORMS WILL BE MAINLY CONFINED TO
SOUTHEAST IDAHO THIS EVENING. ACTIVITY SHOULD DIMINISH LATE TONIGHT.
GUSTY SURFACE WINDS AND 6000 FT CEILINGS CAN BE EXPECTED WITH THE
THUNDERSTORMS. OTHERWISE MAINLY VFR CONDITIONS EXPECTED NEXT 18
HOURS. RWW

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Jun 22, 6:00 AM MDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT WED JUN 22 2005

IDZ017>025-031-032-231200-
LOST RIVER/PAHSIMEROI-CACHE VALLEY/IDAHO PORTION-
SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY-
BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS-
600 AM MDT WED JUN 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE
INTO THIS EVENING. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE
STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW
REPORTS.  THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL
WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER
HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:06 PM MDTSevere Thunderstorm WarningPIHBlaine24 min
Jun 21, 6:32 PM MDTSevere Thunderstorm WarningPIHBlaine, Custer27 min
Jun 22, 4:46 PM MDTSevere Thunderstorm WarningPIHCassia, Minidoka44 min
Jun 22, 5:22 PM MDTSevere Thunderstorm WarningPIHButte18 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.